U.S. doctors online nowAsk doctors free
A 42-year-old member asked:

What do you suggest if my husband has just been diagnosed with a-fib & high heart beat & taking betapace,zorcor,digoxin,coumadin (warfarin).?

1 doctor answer1 doctor weighed in
Dr. Michael Schwartz
Vascular Surgery 34 years experience
Complex question: This is a pretty tough question for a simple answer without knowing a bunch more details. He really needs a good cardiologist to look him over carefully. I suspect if he has such a complex history he already has a decent cardiologist

Similar questions

A 41-year-old member asked:

My husband has just been diagnosed with a-fib & high heart beat & taking betapace,zorcor,digoxin,coumadin (warfarin). How serious is all of this?

1 doctor answer4 doctors weighed in
Dr. Anita Prakash
Cardiology 30 years experience
Variable: Your husband ought to see a reputable, good cardiologist. Digoxin is an old drug, that typically is not used today -- "to dig or not to dig" article by Milton Packer, MD. So I am surprised that was started. Many other drugs to treat AF nowadays and even put patient back in normal rhythm. See an electrophysiologist and get an opinion for rhythm vs. rate control. CHADs-Vasc score important
Dr. Bennett Werner
Cardiology 45 years experience
Since he's on betapace, I'm assuming he's seeing a cardiologist. Since he developed AF on betapace, it's a failure. He has the choice of trying Tikosyn, which is considerably more efficacious, or undergoing an ablation procedure. As long as he keeps taking coumadin, (or one of the newer drugs), his risk is minimized.
Oct 5, 2014
Dr. Warren Foster
Cardiac Electrophysiology 21 years experience
I agree with Dr. Prakash. The combination of betapace and digoxin may not be necessary and could lead to side effects. There are other blood thinners than coumadin nowadays, that should be discussed. The combination he's currently on may be the best one for him, but it's important to have him see a cardiac electrophysiologist (heart rhythm specialist) for evaluation soon.
Oct 6, 2014
Last updated Jul 28, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.